Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Can Zoloft make anxiety worse?
|pennycandy1 - Wed Sep 03, 2003 1:32 pm|
I was experiencing moderate, occasional anxiety, taking Xanax .25 as needed (once daily). My OB/Gyne started me on Zoloft 2 weeks ago and the anxiety has gotten much worse. Can a side effect of Zoloft be increased anxiety?
|Dr. Tamer Fouad - Wed Sep 03, 2003 4:27 pm|
Sertraline (Zoloft) may indeed cause agitation, anxiety and nervousness. It occurs in 1-10% of patients taking the antidepressant. Its to be noted that the use of zoloft in the treatment of anxiety disorder is investigational as far as I know. Its mainly used for the treatment of major depression, OCD, panic disorder and postraumatic stress disorder. Best to consult with a neurologist on this issue.
|pennycandy1 - Wed Sep 03, 2003 11:54 pm|
Thank you so much for the info. Will I have any problems if I stop the Zoloft abruptly?
This past week has been awful.
Again, thank you kindly for the quick reply.
|Dr. Tamer Fouad - Thu Sep 04, 2003 5:26 pm|
Stopping abruptly is not a good idea. It can cause rebound symptoms leading to depression, more anxiety and insomnia. Best consult with your physcian on this preferrably and neuropsychiatrist.
My best wishes to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.